Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 30, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 20, 2005, 10:54 PM CDT for Crawford County, Franklin County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2005, 10:54 PM CDT (03:54 UTC)
- Expired
- Apr 20, 2005, 11:45 PM CDT
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Crawford County, MO, Franklin County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.9 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1711 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 210355
SVRLSX
MOC055-071-210445-
/O.NEW.KLSX.SV.W.0030.050421T0354Z-050421T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1054 PM CDT WED APR 20 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI
SOUTHWESTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 1145 PM CDT
* AT 1053 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE OR LARGER
HAIL. THIS STORM WAS LOCATED NEAR BOURBON...AND MOVING SOUTHEAST
AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
BOURBON
SULLIVAN
LEASBURG
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3834 9127 3823 9140 3819 9151 3791 9112
3821 9110
$$
CARNEY2 follow-up statements
000
WWUS53 KLSX 210412
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1111 PM CDT WED APR 20 2005
MOC055-071-210445-
/O.CON.KLSX.SV.W.0030.000000T0000Z-050421T0445Z/
CRAWFORD MO-FRANKLIN MO-
1111 PM CDT WED APR 20 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 PM CDT FOR
SOUTHWESTERN FRANKLIN AND NORTHEASTERN CRAWFORD COUNTIES...
AT 1108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL
SIZED HAIL OVER OAK HILL...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
JAPAN...BOURBON...LEASBURG AND ST. CLOUD.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3834 9127 3823 9140 3819 9151 3791 9112
3821 9110
$$
CARNEY000
WWUS53 KLSX 210426
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1126 PM CDT WED APR 20 2005
MOC071-210436-
/O.CAN.KLSX.SV.W.0030.000000T0000Z-050421T0445Z/
FRANKLIN MO-
1126 PM CDT WED APR 20 2005
...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY IS
CANCELLED...
RADAR INDICATED THAT THE STORM WHICH CAUSED THE WARNING FOR FRANKLIN
COUNTY HAS MOVED SOUTH INTO WASHINGTON COUNTY.
LAT...LON 3823 9125 3823 9140 3819 9151 3791 9112
3821 9110
$$
MOC055-210445-
/O.CON.KLSX.SV.W.0030.000000T0000Z-050421T0445Z/
CRAWFORD MO-
1126 PM CDT WED APR 20 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 PM CDT FOR
NORTHEASTERN CRAWFORD COUNTY...
AT 1123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE OVER LEASBURG...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
BOURBON...ST. CLOUD AND LEASBURG.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3823 9125 3823 9140 3819 9151 3791 9112
3821 9110
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 1:45 PM CDT, 9 hours 9 minutes earlier.
Area forecast discussion, Apr 20, 1:45 PM CDT, 9 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 145 PM CDT WED APR 20 2005 .DISCUSSION... CLUSTER OF SHOWERS AND THUNDERSTORMS CONTINUED TO ROLL ACROSS CENTRAL MISSOURI AT THIS TIME. MSAS INDICATED MODERATE INSTABILITY ACROSS CENTRAL PORTION OF STATE WITH WEAKENING SURFACE MOISTURE CONVERGENCE. IR TOPS WITH CLUSTER CONTINUE TO BE COLD SO NO REASON TO SEE MUCH WEAKENING WHICH IS TYPICAL THIS TIME OF DAY. HAVE UPDATED GRIDS AND ZONES FOR THIS AFTERNOON AND WILL BOOST POPS FOR THIS EVENING. A COLD FRONT EXTENDED FROM THE GREAT LAKES REGION ACROSS NORTHERN ILLINOIS AND IOWA INTO NORTHWEST KANSAS. LARGE HIGHS REMAINED OVER SOUTHERN CANADA AND THE SOUTHEASTERN UNITED STATES. THE FRONT IS FORECAST TO SAG SLOWLY SOUTHWARD INTO NORTHERN MISSOURI TONIGHT. THE FRONT REMAINS ACROSS THE REGION INTO THURSDAY NIGHT BEFORE THE LOW MOVES OFF TO THE EAST. THE LOW IS FORECAST TO DEEPEN AND MOVE INTO OHIO BY FRIDAY EVENING. A HUGE CANADIAN HIGH WILL THEN BUILD INTO THE MIDWEST AND DOMINATE OUR WEATHER OVER THE WEEKEND. H5 CLOSED LOW OVER THE GREAT BASIN THIS MORNING WILL SPIN IN THAT REGION THROUGH TONIGHT. MODELS ARE SIMILAR IN THE DEVELOPMENT OF CLOSED LOW OVER NEBRASKA BY THURSDAY EVENING. SYSTEM OPENS UP AND SWINGS ACROSS THE AREA ON FRIDAY. THE GFS, NAM AND UKMET ARE ALL VERY SIMILAR WITH A 120 METER HEIGHT FALL CENTER OVER INDIANA BY FRIDAY EVENING. IN THE EXTENDED PERIOD, THE 00Z/20 RUNS OF THE GFS AND EUROPEAN ARE VERY SIMILAR WITH CLOSED H5 LOW OVER OHIO BY SATURDAY EVENING WITH RIDGE ACROSS THE ROCKIES. CLOSED H5 LOW IS FORECAST TO REMAIN OVER THE NORTHEASTERN U.S. INTO EARLY NEXT WEEK WITH THE SURFACE LOW SPINNING UNDERNEATH. CHILLY AIR AT 850 WILL SPILL DOWN ACROSS THE AREA WITH THE ZERO TEMP CUTTING ACROSS MISSOURI SATURDAY EVENING. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. &&
Hazardous weather outlook, Apr 20, 8:45 PM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 845 PM CDT WED APR 20 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-211200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION-MARION IL- MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE- PIKE IL-RALLS-RANDOLPH IL-SHELBY-ST CHARLES-ST CLAIR IL-ST FRANCOIS- ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 845 PM CDT WED APR 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVERNIGHT AS A COLD FRONT APPROACHES FROM THE NORTH AND INTERSECTS VERY UNSTABLE AND MOIST AIR. THE PRIMARY SEVERE THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY AS A COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING... MOZ084-085-099-211200- IRON-MADISON-REYNOLDS- 845 PM CDT WED APR 20 2005 .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVERNIGHT AS A COLD FRONT APPROACHES FROM THE NORTH AND INTERSECTS VERY UNSTABLE AND MOIST AIR. THE PRIMARY SEVERE THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY AS A COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. WDB
In the hours before
Local storm report, Apr 20, 4:59 PM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
459 PM CDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 2 NW DE SOTO 38.16N 90.59W
04/20/2005 0.25 INCH JEFFERSON MO TRAINED SPOTTER
1/4 INCH HAIL AND SMALL TREE LIMBS DOWN. WINDS ABOUT 40
MPH.
&&
JKRAMPERLocal storm report, Apr 20, 5:35 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
535 PM CDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL BUNKER HILL 39.04N 89.95W
04/20/2005 0.50 INCH MACOUPIN IL TRAINED SPOTTER
1/4 TO 1/2 INCH HAIL.
&&
JKRAMPERLocal storm report, Apr 20, 6:07 PM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
607 PM CDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG PARIS 39.48N 92.00W
04/20/2005 MONROE MO LAW ENFORCEMENT
A FEW TREES AND POWER LINES DOWN...MOSTLY TREE BRANCHES.
REPORTED BY COUNTY SHERIFF.
0145 PM HAIL COLUMBIA 38.95N 92.33W
04/20/2005 0.25 INCH BOONE MO EMERGENCY MNGR
0215 PM HAIL CALIFORNIA 38.63N 92.57W
04/20/2005 0.25 INCH MONITEAU MO TRAINED SPOTTER
PEA SIZE HAIL...40-50 MPH WIND...VERY HEAVY RAIN.
0234 PM HAIL 3 SE KINGDOM CITY 38.92N 91.90W
04/20/2005 0.50 INCH CALLAWAY MO TRAINED SPOTTER
1/4 TO 1/2 INCH HAIL.
0241 PM HAIL JEFFERSON CITY 38.57N 92.19W
04/20/2005 0.25 INCH COLE MO TRAINED SPOTTER
PEA SIZE HAIL ON KNIPP DRIVE
0241 PM HAIL JEFFERSON CITY 38.57N 92.19W
04/20/2005 0.50 INCH COLE MO TRAINED SPOTTER
1/2 INCH HAIL ON SCOTT STATION ROAD
0300 PM HAIL MONTGOMERY CITY 38.98N 91.51W
04/20/2005 0.25 INCH MONTGOMERY MO TRAINED SPOTTER
0303 PM HAIL JEFFERSON CITY 38.57N 92.19W
04/20/2005 0.25 INCH COLE MO TRAINED SPOTTER
0425 PM HAIL WASHINGTON 38.55N 91.01W
04/20/2005 0.25 INCH FRANKLIN MO TRAINED SPOTTER
0425 PM HAIL OFALLON 38.78N 90.71W
04/20/2005 0.50 INCH ST. CHARLES MO BROADCAST MEDIA
1/4 TO 1/2 INCH HAIL AT HIGHWAY K AND FEIFE ROAD.
0434 PM HAIL 15 S SULLIVAN 38.00N 91.17W
04/20/2005 0.50 INCH CRAWFORD MO TRAINED SPOTTER
1/4 TO 1/2 INCH HAIL COVERED THE GROUND.
0435 PM HAIL ROBERTSVILLE 38.41N 90.82W
04/20/2005 0.75 INCH FRANKLIN MO TRAINED SPOTTER
0441 PM HAIL BOURBON 38.15N 91.25W
04/20/2005 0.88 INCH CRAWFORD MO LAW ENFORCEMENT
0450 PM TSTM WND DMG HILLSBORO 38.23N 90.57W
04/20/2005 JEFFERSON MO AMATEUR RADIO
SMALL TREE LIMBS DOWN. WINDS ESTIMATED AT 40 MPH.
0455 PM HAIL 2 NW DE SOTO 38.16N 90.59W
04/20/2005 0.25 INCH JEFFERSON MO TRAINED SPOTTER
1/4 INCH HAIL AND SMALL TREE LIMBS DOWN. WINDS ABOUT 40
MPH.
0533 PM HAIL BUNKER HILL 39.04N 89.95W
04/20/2005 0.50 INCH MACOUPIN IL TRAINED SPOTTER
1/4 TO 1/2 INCH HAIL.
&&
JKRAMPERSpecial weather statement, Apr 20, 10:15 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1015 PM CDT WED APR 20 2005 MOZ073-210400- WASHINGTON- 1015 PM CDT WED APR 20 2005 ...VERY STRONG THUNDERSTORMS CONTINUE OVER WASHINGTON COUNTY... THUNDERSTORMS CONTINUE TO MOVE ACROSS CENTRAL AND EASTERN WASHINGTON COUNTY. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING PEA TO DIME SIZED HAIL...FREQUENT DEADLY LIGHTING...AND VERY HEAVY RAIN. THE STRONGEST STORMS WILL CONTINUE TO MOVE OVER POTOSI...LATTY... MINERAL POINT...CADET...OLD MINES...AND RICHWOODS THROUGH 1100 PM. THE SAFEST PLACE DURING A THUNDERSTORM IS ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS...AND AVOID USING ELECTRICAL APPLIANCES DURING THE STORM. ADDITIONALLY...HEAVY RAIN FROM THIS STORM MAY CAUSE MINOR FLOODING OF LOW WATER CROSSINGS... AND POOR DRAINAGE AREAS...SUCH AS CONSTRUCTION ZONES. CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 9:08 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 54 min |
| Apr 20, 11:41 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 49 min |
| Apr 21, 3:04 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 42 min |
| Apr 21, 4:25 AM CDT | Flash Flood Warning | LSX | Crawford | 5 hr |
| Apr 21, 5:53 AM CDT | Flash Flood Warning | LSX | Jefferson | 4 hr |
| Apr 21, 3:33 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 42 min |
| Apr 21, 3:51 PM CDT | Tornado Warning | LSX | Moniteau | 41 min |
| Apr 21, 4:13 PM CDT | Tornado Warning | LSX | Boone | 32 min |
| Apr 21, 4:40 PM CDT | Tornado Warning | LSX | Callaway | 50 min |
| Apr 21, 4:44 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 17 min |
| Apr 21, 4:48 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 42 min |
| Apr 21, 4:53 PM CDT | Severe Thunderstorm Warning | LSX | Iron | 55 min |
| Apr 21, 4:59 PM CDT | Tornado Warning | LSX | Osage | 46 min |
| Apr 21, 5:15 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 45 min |
| Apr 21, 5:17 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 58 min |
| Apr 21, 5:30 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 30 min |
| Apr 21, 5:41 PM CDT | Tornado Warning | LSX | Osage | 49 min |
| Apr 21, 5:55 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 50 min |
| Apr 21, 5:59 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 50 min |
| Apr 21, 6:18 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 42 min |
| Apr 21, 6:39 PM CDT | Flash Flood Warning | LSX | Washington | 5 hr |
| Apr 21, 6:41 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 50 min |
| Apr 21, 6:55 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 54 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.